# SDR JIKA201812272301

- Difficulty date: December 23, 2018
- Submitted: January 18, 2019
- Operation: Air carrier
- Aircraft: N428MA
- Make and model: Swrngn SA227AC
- Aircraft serial: AC646
- Aircraft time: 32,025 hours, 35,933 cycles
- System (JASC): 2841 · Fuel Quantity Indicator
- Part: Indicator
- Condition: Failed
- Location: Fuel
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

THIS FLIGHT WAS EN ROUTE FROM KDFW TO KPHX. AT CRUISE OVER THE AREA OF KMAF,
THE PILOT NOTICES THE RIGHT FUEL QUALITY INDICATOR SLOWLY DECREASING FUEL QUANTITY FROM
1500 LBS. A SHORT TIME LATER IT STOPPED AT 500 LBS. APPROXIMATELY 30 MINUTES LATER THE
FUEL QUANTITY DECREASES ANOTHER 150 LBS. AFTER ANALYZING THE SITUATION, THE PILOT DECIDED
TO RETURN TO KDFW AS A PRECAUTION OF A SUSPECTED FUEL LEAK. ATC DECLARED AN EMERGENCY AND
THE LANDING WAS WITHOUT INCIDENT.   MAINTENANCE INSPECTED AIRCRAFT AND FOUND NO FUEL LEAK. A FUEL QUALITY CHECK WITH THE MAGNA STICKS CONFIRMED THAT THE FUEL
GAUGE INDICATOR MALFUNCTION. MAINTENANCE REMOVED AND INSTALLED A SERVICEABLE RIGHT FUEL QTY HARNESS, PART NUMBER AMF32-82030-008.THEY ALSO REMOVED AND INSTALLED A SERVICEABLE RIGHT #2 FUEL PROBE, PART NUMBER PAA575-4. THE CALIBRATION OF THE FUEL INDICATOR WAS COMPLIED WITH. ALL CHECKS FOUND SATISFACTORY. THE AIRCRAFT WAS RETURNED TO SERVICE AND NO ISSUES HAVE BEEN REPORTED ON ANY SUBSEQUENT FLIGHT.
